Does Adderall Cause Hair Loss? – We found out!

Adderall cause hair loss

There are various types of medications that can cause hair loss. These include antibiotics, birth control pills, acne medications and blood pressure medications. But how about Adderall? Can Adderall cause hair loss?

First of all, we need to get into the specifics. What exactly is Adderall? And how can Adderall cause hair loss? And lastly, if it makes you loose your hair, what can you do to grow it back again?

What is Adderall?

Adderall is an amphetamine, a central nervous system stimulant used to treat disorders such as Attention Deficit Hyperactivity Disorder (ADHD). Some popularly used and prescribed amphetamines in the U.S. contain dextroamphetamine. Adderall is a combination of amphetamine and dextroamphetamine, making it a widely prescribed pharmaceutical in the treatment of ADHD and narcolepsy.

Does Adderall cause hair loss? If so, how?

Amphetamines are in general well-tolerated by the human body but may come with some side effects. With prolonged use and addiction, the side effects are much greater, including hair thinning and hair loss. The hair loss is typically spread across the scalp and not just concentrated in one particular area.

In women, the hair loss may be very noticeable. In men, the hair loss from Adderall use may be more difficult to detect.

There are many potential side effects of Adderall but some of them that are connected to hair loss are:

1. Appetite Suppression

A healthy diet is a must for a healthy hair. When you take Adderall you might loose your appetite, and hair loss can be a result of the resulting nutritional deficiency.

2. Sleep Problems and Restlessness

Extended use of Adderall may cause a lack of sleep which can lead to hair loss. Lack of sleep also leads to increased stress which is one of the main causes for hair loss in an individual. A study by the American Journal of Pathology, stated that stress and the release of hormones, neurotransmitters, and cytokines during a stress response can significantly influence the general growth of hair.

 

Shop Today for Healthy Hair – Men | Women

3. Elevated Cortisol levels

Temporary and prolonged use of amphetamine stimulants such as Adderall raise cortisol levels. High cortisol levels in the blood is another main cause of damaged hair follicles, and hair loss.

4. Rash and Itchy skin

Skin problems, such as acne or rash, as a result of taking Adderall do occur. An irritated scalp can in itself lead to hair loss, but hair loss from a rash can also be the result of excessive scratching of the scalp.

Therefore, looking over your Adderall dosage recommendations may prevent hair loss or may limit the amount of hair loss you experience. If your hair loss is severe, talk to your doctor about ceasing to take the medication altogether and wait for your hair to grow back naturally.

If you have taken Adderall and are experiencing hair loss, make sure to look for a hair growth supplement that will nourish your hair from the root.

Sometimes, the hair does not grow back naturally. If that’s he case you may wish to consider taking a hair growth supplement like Nutrafol. No matter what supplement you choose it is important that it contains the right vitamins and minerals that together help to regenerate your hair. The supplement you choose should therefore contain Biotin (Vitamin B7), Vitamin C and Zinc.

 

Nutrafol Expert

Leave a Reply

Your email address will not be published. Required fields are marked *